MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that she missed an anti-jk(a) when using biotest cell 1&2 on tango infinity during yearly correlation qc.The customer did not return the supposedly defective product biotest cell 1&2 for investigational testing but returned the patient sample which had caused a false negative test result.At the time the customer filed her complaint, the complaint the supposedly defective product was already expired.Therefore our qc lab's retention sample was not tested.Upon receiving the patient sample in (b)(4), our quality control laboratory tested their retained sample of the current biotest cell 1&2 lot with the patient sample on tango infinity and could confirm the customer´s result.Upon visual assessment the reaction was not clearly negative.Additionally the patient sample was tested in the tube technique and yielded a +/- reaction.The patient sample was also tested in the ih-gel method and yielded weak positive results.The positive reaction was a bit stronger when using enzyme treated reagent red blood cells in the ih-gel system.These test results strongly indicate that the missed anti-jk(a) is a weak reacting antibody.The instruction for use contains a corresponding note: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." the current lot of biotest cell 1&2 was also tested with different samples and controls, e.G.An anti-jk(a).All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by the quality control laboratory confirmed the allegedly defective lot of biotest cell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6474753
Report Number9610824-2017-00024
Device Sequence Number19096220
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public07611969952380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2017
Device Catalogue Number816 014100
Device Lot Number8703011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8631140-02 EXP. 01/25/2018; MLB 2, LOT 8624130-00, EXP. 06/06/2018; SOLIDSCREEN II STRIP, LOT 8629060 EXP. 07/15/2018; TANGO INFINITY, # 4230000158